Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 4, 2021, 4:10 AM CDT for Henry County, Tennessee. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 4:10 AM CDT (09:10 UTC)
- Expired
- May 4, 2021, 4:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
County Henry County, TN
The radar
The Ft Campbell radar (KHPX), 95 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:20 AM CDT | TSTM WND DMG | Paris, TN | TREES AND POWERLINES DOWN. |
| May 4, 4:30 AM CDT | TSTM WND DMG | 1 Ne Big Sandy, TN | NUMEROUS TREES DOWN WITH HOUSES AND VEHICLES DAMAGED ALONG STOCKDALE CIRCLE. |
| May 4, 4:30 AM CDT | TSTM WND DMG | 7 Nne Big Sandy, TN | MOBILE HOME OVERTURNED AT STOCKDALE CIRCLE AND LICK CREEK RD. NUMEROUS TREES DOWN AND POWER OUTAGES IN THE AREA. |
| May 4, 4:30 AM CDT | TSTM WND DMG | 7 Nne Big Sandy, TN | MULTIPLE TREES DOWN AND POWER OUT AT STOCKDALE CIRCLE AND LICK CREEK RD. |
| May 4, 4:30 AM CDT | TSTM WND DMG | 8 Ne Big Sandy, TN | NUMEROUS TREES DOWN WITH HOUSES AND VEHICLES DAMAGED ALONG STOCKDALE CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.6
The text
As transmitted.
755
WWUS84 KMEG 040910
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
410 AM CDT Tue May 4 2021
TNZ003-004-022-040945-
Weakley TN-Benton TN-Henry TN-
410 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...
Eastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
At 409 AM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 6 miles south of Murray to
near Paris to McKenzie. Movement was east at 65 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Weakley...northern Benton and Henry Counties should
monitor this storm closely.
LAT...LON 3614 8821 3615 8853 3613 8853 3613 8867
3650 8867 3650 8805 3647 8805 3644 8806
3635 8798 3627 8794 3622 8795 3618 8793
3617 8792 3615 8792
TIME...MOT...LOC 0909Z 256DEG 58KT 3651 8830 3630 8835 3613 8853
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 3, 11:21 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 3, 11:21 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1121 PM CDT Mon May 3 2021 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 855 PM CDT Mon May 3 2021/ UPDATE... Tranquil conditions are occurring across the Mid-South at the moment. Expect that to all change by around midnight. A line of severe storms will be racing across Arkansas over the next couple of hours while there is a line of convection across Central Illinois into extreme Eastern Missouri that is moving to the southeast. Both will collide over the Mid-South during the overnight hours. With dewpoints reaching into the lower 70s today, there is plenty of instability for the storms to tap into as CAPE values range between 3500-4000 J/KG across the area. Made some minor adjustments to temperatures and sky conditions. Otherwise, current forecast looks good. KRM DISCUSSION... /issued 357 PM CDT Mon May 3 2021/ The next 24 to 36 hours are expected to be very active across the Midsouth. Tonight is especially concerning as nighttime severe weather often catches people off guard. Make plans now to be alerted via cell phone, NOAA Weather Radio or any other device capable of waking you from sleep if warnings are issued. Also, call your friends and neighbors that may not be as weather aware in the event warnings are issued. A cold front will slowly move across the Midsouth tonight and tomorrow. Severe thunderstorms are expected to develop tonight ahead of the front and continue through the day tomorrow. Storms may continue in eastern portions of west Tennessee and northeast Mississippi through sunset. The greatest severe Will gradually shift to the south and east with time. Tonight, the Storm Prediction Center has portions of east Arkansas and West TN as well as the Missouri Bootheel in an enhanced area for severe thunderstorms. Farther southeast there is a sliver of a slight risk area that includes portions of west Tennessee far northwest Mississippi and east Arkansas. The remainder of east Arkansas, north Mississippi and west Tennessee is included in a Marginal Risk. Diffluent flow aloft will shift over the area ahead of a deep trough swinging across the Plains. Current SBCAPE values are over 3,000 J/kg across the Midsouth. Although these values will likely come down a bit after sunset, it is nevertheless indicative of a very unstable airmass. Dew points are in the low to mid 70s with PW's near 1.5 inches. Lapse rates up to 8.5C/km will support very large hail which is expected to be the initial threat starting around 10pm. As the trough approaches shear will increase. Forecast soundings in the enhanced risk area over northeast Arkansas indicate Surface to 2km shear increases from around 100m2/s2 to 150m2/s2 between 11pm and 3am. This may be the greatest window for tornadoes in northeast Arkansas into the Missouri Bootheel. A 40kt LLJ is expected to move across northeast Arkansas, the Missouri Bootheel and northwest TN after 4 am. The potential for damaging wind will exist with any storm but will likely be enhanced along the cold front. Tomorrow, the Storm Prediction Center has most of north Mississippi and a portion of west Tennessee in an enhanced risk. To the northwest there is a sliver of slight risk that includes portions of east Arkansas and West Tennessee. The remainder of far northwest Tennessee, east Arkansas and the Missouri Bootheel is included in a Marginal risk. Slightly cooler temperatures tomorrow should help limit instability. However, the cap is expected to be weaker. We may see an ongoing line of strong to severe storms at sunrise moving across the Mississippi river. By mid morning additional cellular storms are expected to develop across much of west Tennessee and north Mississippi. Low level shear should be much lower in the enhanced risk tomorrow, so the tornado threat should be a bit lower. Lapse rates will remain high, in the 7.5-8 C/km range resulting in a continued threat of large hail. The cold front is expected to approach the Mississippi river during the early afternoon hours. During the early afternoon hours much of west Tennessee and north Mississippi will be under the right rear entrance region of a 110kt upper level jet streak. The potential for damaging wind will exist with any storm but will likely be enhanced along the cold front as it sweeps across the area. Cooler and drier air will move in tomorrow night. Mostly dry conditions are expected in Wednesday through Friday. Expect highs in the 70s and lows in the upper 40s to mid 50s. A few showers and weak afternoon thunderstorms may return over the weekend but no strong or severe storms are expected. Some 80 degree high temperatures may also return over the weekend. 30 && .AVIATION... A line of strong to severe TSRAs to push into the region overnight This line should impact KMEM, KMKL, KJBR and to a lesser extent KTUP. Placed a tempo for s gusty winds as this line moves through. Expect light and variable winds after the line until southerly flow can re-establish. KTUP should see a couple rounds of SHRAs/TSRAs starting by sunrise and continuing into early afternoon. More SHRAs/TSRAs are expected to develop along the cold front that will push across the Mid-South Tuesday afternoon and evening. Best chances for redevelopment appear to be north of the TN/MS line. SJM && .AVIATION... && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 4, 1:49 AM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 149 AM CDT Tue May 4 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-050900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 149 AM CDT Tue May 4 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for portions of eastern Arkansas, the entire Missouri Bootheel, and all of west Tennessee through 8AM Tuesday morning. Damaging wind and very large hail are the main threats. See website for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorm threat will continue into Tuesday. Damaging wind, large hail and tornadoes are possible. See website for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed overnight and Tuesday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. AC3
In the hours before
Local storm report, May 4, 3:20 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 1 W TRUMANN 35.67N 90.54W
05/04/2021 POINSETT AR LAW ENFORCEMENT
A FEW HOMES DAMAGED ON HIGHWAY 69 WEST OF TRUMANN. TREE
DAMAGE AND A FEW SIGNS BLOWN DOWN AS WELL.
&&
MJLocal storm report, May 4, 3:44 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG OAK GROVE HEIGHTS 36.13N 90.52W
05/04/2021 GREENE AR SOCIAL MEDIA
LARGE TREE DOWN
&&
MJSpecial weather statement, May 4, 3:46 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
346 AM CDT Tue May 4 2021
TNZ019-020-048-050-051-040930-
Crockett TN-Lauderdale TN-Haywood TN-Dyer TN-Gibson TN-
346 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 AM CDT
FOR...
Crockett County in western Tennessee...
East central Lauderdale County in western Tennessee...
Northern Haywood County in western Tennessee...
Southeastern Dyer County in western Tennessee...
Southwestern Gibson County in western Tennessee...
At 346 AM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from near Chestnut Bluff to Forked
Deer to near Nutbush. Movement was east at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Crockett...east central Lauderdale...northern Haywood...
southeastern Dyer and southwestern Gibson Counties should monitor
this storm closely.
LAT...LON 3594 8901 3580 8901 3568 8905 3568 8906
3569 8907 3563 8907 3563 8957 3574 8946
3593 8934
TIME...MOT...LOC 0846Z 253DEG 19KT 3593 8928 3577 8938 3564 8946Local storm report, May 4, 3:49 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM TSTM WND GST 5 W SHARON 36.24N 88.91W
05/04/2021 E60 MPH WEAKLEY TN TRAINED SPOTTER
&&
MJSpecial weather statement, May 4, 3:54 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
354 AM CDT Tue May 4 2021
ARZ036-TNZ049-050-052-088>090-040945-
Crittenden AR-Hardeman TN-Tipton TN-Fayette TN-Madison TN-Shelby TN-
Haywood TN-
354 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...
Central Crittenden County in eastern Arkansas...
Northwestern Hardeman County in western Tennessee...
Eastern Tipton County in western Tennessee...
Fayette County in western Tennessee...
Southwestern Madison County in western Tennessee...
Shelby County in western Tennessee...
Haywood County in western Tennessee...
At 354 AM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Brownsville to near T O Fuller State Park. Movement was
northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Crittenden...northwestern Hardeman...eastern
Tipton...Fayette...southwestern Madison...Shelby and Haywood Counties
should monitor this storm closely.
LAT...LON 3511 9040 3563 8961 3558 8950 3560 8947
3564 8947 3563 8908 3544 8884 3501 8967
3500 9040
TIME...MOT...LOC 0854Z 245DEG 39KT 3552 8930 3506 9019
MJSpecial weather statement, May 4, 4:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
410 AM CDT Tue May 4 2021
TNZ003-004-022-040945-
Weakley TN-Benton TN-Henry TN-
410 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...
Eastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
At 409 AM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 6 miles south of Murray to
near Paris to McKenzie. Movement was east at 65 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Weakley...northern Benton and Henry Counties should
monitor this storm closely.
LAT...LON 3614 8821 3615 8853 3613 8853 3613 8867
3650 8867 3650 8805 3647 8805 3644 8806
3635 8798 3627 8794 3622 8795 3618 8793
3617 8792 3615 8792
TIME...MOT...LOC 0909Z 256DEG 58KT 3651 8830 3630 8835 3613 8853The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:47 AM CDT | Areal Flood Advisory | MEG | DeSoto | 73 min |
| May 4, 7:15 AM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| May 4, 9:44 AM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| May 4, 9:48 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Yalobusha | 57 min |
| May 4, 10:44 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 46 min |
| May 4, 10:52 AM CDT | Special Weather Statement | MEG | Monroe | 23 min |
| May 4, 11:44 AM CDT | Special Weather Statement | MEG | Chickasaw | 31 min |
| May 4, 12:24 PM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 36 min |
| May 4, 12:36 PM CDT | Special Weather Statement | MEG | Panola, Tate | 24 min |
| May 4, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 24 min |
| May 4, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 33 min |
| May 4, 1:53 PM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 37 min |
| May 4, 2:02 PM CDT | Special Weather Statement | MEG | Benton, Union | 28 min |
| May 4, 2:23 PM CDT | Special Weather Statement | MEG | Calhoun, Lafayette, Union, Yalobusha | 22 min |
| May 4, 2:25 PM CDT | Areal Flood Advisory | MEG | Yalobusha | 3 hr |
| May 4, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| May 4, 2:37 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 26 min |
| May 4, 2:54 PM CDT | Areal Flood Advisory | MEG | Lafayette | 3 hr |
| May 4, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 47 min |
| May 4, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 19 min |
| May 4, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 16 min |
| May 4, 3:17 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 28 min |
| May 4, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| May 4, 3:58 PM CDT | Areal Flood Advisory | MEG | Lee | 3 hr |
| May 4, 4:10 PM CDT | Special Weather Statement | MEG | DeSoto | 35 min |
| May 4, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Tipton | 41 min |
| May 4, 2:59 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 46 min |
| May 4, 3:10 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 35 min |
| May 4, 3:28 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 47 min |
| May 4, 3:46 AM CDT | Special Weather Statement | MEG | Crockett | 44 min |
| May 4, 3:54 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Shelby, Tipton | 51 min |
| May 4, 4:18 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 27 min |
| May 4, 4:20 AM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| May 4, 4:43 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry | 47 min |
| May 4, 11:40 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 7 days |
| May 4, 5:28 PM CDT | Special Weather Statement | MEG | Henry | 32 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| May 4, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 46 min |
| May 4, 6:56 PM CDT | Special Weather Statement | MEG | Lake | 34 min |
| May 4, 12:38 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 45 min |
| May 4, 1:46 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| May 4, 1:48 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 27 min |
| May 4, 1:57 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 48 min |
| May 4, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Mississippi | 50 min |
| May 4, 2:58 AM CDT | Areal Flood Advisory | MEG | Clay | 2 hr |
| May 4, 11:37 AM CDT | River Flood Warning | MEG | Clay, Greene | 47 hr |
| May 4, 5:03 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 27 min |
| May 4, 5:29 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 31 min |
| May 4, 5:56 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 34 min |
| May 4, 6:20 PM CDT | Special Weather Statement | MEG | Cross | 40 min |
| May 4, 6:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
| May 4, 12:45 AM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 30 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 41 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.